Alert archive / California / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 9, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Jun 29, 2000, 5:19 PM PDT for Tuolumne County, California. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2000, 5:19 PM PDT (00:19 UTC)
- Expired
- Jun 29, 2000, 6:00 PM PDT
- In force
- 41 min
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
County Tuolumne County, CA
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 0.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
925 WUUS56 KSTO 300017 SVRSAC CAC109-300100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 519 PM PDT THU JUN 29 2000 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN TUOLUMNE COUNTY IN CENTRAL CALIFORNIA * UNTIL 600 PM PDT * AT 515 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST SOUTH HIGHWAY 108 OR NEAR SONORA PASS... AND IS NEARLY STATIONARY. THIS STORM IS 15 MILES EAST OF PINECREST AND JUST NORTH OF YOSEMITE PARK BOUNDARY. * THE SEVERE THUNDERSTORM WILL MOVE LITTLE WITH TIME. THIS THUNDERSTORM LIKELY CONTAINS LARGE HAIL AND VERY HEAVY DOWNPOURS ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. TARDY/ROWE N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:05 PM PDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 29, 3:05 PM PDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 305 PM PDT THU JUN 29 2000 AS WAS MENTIONED IN MORNING AFD...THE CONVECTION OVER THE SIERNEV HAS DEVELOPED FURTHER N THAN YESTERDAY...AND IS REACHING INTO PLUMAS COUNTY. THIS WAS EXPECTED DUE TO THE PLUME OVER EXTREME NORCAL THAT SAGGED SWD WITH THE SLIGHT LOWERING OF HEIGHTS OVERNITE DUE TO THE PASSING WEAK WAVE OVER FAR NORCAL AND ORG. EXPECT MOST OF THE ACTIVITY IN PLUMAS TO STAY E OF THE CREST...BUT LIKELY THAT TRWS S OF TAHOE WILL DEVELOP IN OUR ZONE 69 AS AIR MASS IS VERY UNSTABLE. MSAS COMPUTED LI'S LESS THAN -3 OVER THAT AREA. MODELS CONTINUE TO SHOW MID LEVEL WINDS TURNING S TO SE AROUND 10 KTS WHICH ALSO MAY STEER THEM SEWD. SLIGHT LOWERING OF HEIGHTS FROM YESTERDAY AND THE DEEPENING OF THE MARINE LAYER WITH CONTINUED MODEST PRESSURE GRADIENTS INLAND HAS COOLED MOST VLY LOCATIONS. HAVE MADE ADJUSTMENTS TO COOL FRI MAXES...BUT NOT TOO CONFIDENT THAT WE HAVE COOLED THEM SUFFICIENTLY. AS NERN PAC TROF APPROACHES THE PAC NW COAST ON FRI...THE FLOW ALOFT WILL BECOME MORE SWLY...AND DRIER ON FRI. THIS WILL INHIBIT CONVECTION OVER THE SIERRA. WE BELIEVE CONVECTION WILL DEVELOP NEAR THE CREST AND THEN MOVE EWD. 5H MOISTURE AND UVM FIELDS FAVOR OUR ZONE 69 FOR THIS SCENARIO. ALSO...THERE IS A WAVE MOVING TO THE NW AROUND 30N/135W EVIDENT IN THE WATER VAPOR IMAGERY. SOME OF THIS MOISTURE MAY BECOME ENTRAINED IN THE SWLY FLOW ON FRI WITH THE APPROACHING TROF AND COULD AFFECT OUR CREST IN THE SRN PORTION OF ZONE 69. MEDIUM RANGE MODELS MRF..EURO...UK HAVE ARE LESS PROGRESSIVE WITH THE TROF THRU THE HOLIDAY WEEKEND PERIOD. MRF AND EURO HAVE LEANED TOWARD THE UK FROM YESTERDAY AND SHOW MORE DIGGING OF THE TROF OFFSHORE BEFORE THE TROF MOVES INLAND. THUS...WE HAVE BACKED OFF ON THE THUNDER THREAT FOR THE MTNS DURING THE WEEKEND...BUT WILL INCLUDE IT MON/TUE WHEN THE TROF MOVES INLAND. HOWEVER...COOLING TREND STILL ON TAP. ITEM TO NOTE IS NEXT LITTLE SURGE OF 5H MOISTURE ON SUN AS INDICATED IN THE 72 HR AVN. 84 HR MRF...KEEPS THE MOISTURE MAINLY TO OUR S AND E. JHM .STO...NONE. BLU UU 066/078 064/075 059 79100 RBL UU 070/101 067/096 063 79000 SAC UU 058/092 057/087 056 79000 N
Nearby
Severe Thunderstorm Warnings in California, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.